Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have constipation. Taking magnesium and cymbalta. Experiencing altered taste in mouth. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 4181 Questions
What could the cause of continuous distaste in the mouth be? I do have trouble w/constipation. I take magnesium to help with that. I am on a small dosage of Cymbalta for moods. Everything else is good.
Posted Wed, 8 May 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

There are different altered taste sensations that can be experienced and different potential causes.
Some of the causes are: (1)side effect of medications or vitamins- magnesium can sometimes contribute to abnormal sensations in the mouth,
(2) Dry mouth- this may occur on it own or be related to medication but it is a cause of abnormal taste, dry mouth is a possible side effect of cymbalta

(3)Constipation can also be associated with this symptom

(4)GERD- gastroesophageal reflux disease can cause an acid or bitter taste in the mouth

(5)dental appliances

(6) Infection such as oral infections or sinus infection

The treatment would depend of the exact nature of the distaste and the cause of it.
If it is significantly bothering you then you should consider, if possible, visiting your doctor for an assessment. To determine the exact cause your doctor will need to take a complete history to determine if the taste is sweet,acidic, bitter, foul tasting,chalky or metallic. It would also include evaluation of any contributing factors.
Diagnosis would mainly be based on history and examination, investigations would not be necessary unless it is thought that an infection is involved.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Have constipation. Taking magnesium and cymbalta. Experiencing altered taste in mouth. Remedy? 3 hours later
Thank you for your assistance.
Answered by Dr. Michelle Gibson James 2 hours later
You are welcome. Please feel free to contact for any further information
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor